Alert archive / California / Wind Advisories in 2009

Wind Advisory 11, NWS San Diego, CA

March 29, 2009Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 29, 2009, 8:51 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 29, 2009, 12:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 8:51 AM PDT (15:51 UTC)
In effect from
Mar 29, 2009, 12:00 PM PDT
Expired
Mar 30, 2009, 12:00 AM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 291551
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
851 AM PDT SUN MAR 29 2009

...A WIND ADVISORY HAS BEEN POSTED FROM NOON TO 8 PM TODAY FROM
THE EL MIRAGE VALLEY...EAST TO THE UPPER JOHNSON VALLEY...

.SURFACE LOW PRESSURE WILL RAPIDLY STRENGTHEN OVER EASTERN
CALIFORNIA AND SOUTHERN NEVADA EARLY THIS AFTERNOON...RESULTING
IN STRONG AND GUSTY WINDS OVER THE HIGH DESERT. THE WINDS WILL
DECREASE LATE THIS EVENING AND OVERNIGHT.


CAZ060-300000-
/O.NEW.KSGX.WI.Y.0011.090329T1900Z-090330T0300Z/
APPLE AND LUCERNE VALLEYS-
851 AM PDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. 

DEVELOPING LOW PRESSURE OVER THE EASTERN DESERT AREAS OF 
CALIFORNIA WILL CAUSE INCREASING SURFACE WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH THIS AFTERNOON AND THIS EVENING. THE STRONG
WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND...REDUCING
VISIBILITY AT TIMES IN SOME AREAS.

THE WINDS WILL DECREASE LATE THIS EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
2 follow-up statements
000 
WWUS76 KSGX 291918
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1218 PM PDT SUN MAR 29 2009

...A WIND ADVISORY IS IN EFFECT FOR THE MOUNTAINS AND DESERT AREAS
OF SAN BERNARDINO AND SAN DIEGO COUNTIES...AND FOR FOR THE
MOUNTAINS OF RIVERSIDE COUNTY THROUGH THIS EVENING...

.STRONG LOW PRESSURE OVER EASTERN CALIFORNIA AND SOUTHERN NEVADA
THIS AFTERNOON WILL BRING STRONG AND GUSTY WINDS OVER THE
HIGHER MOUNTAINS AND DESERTS OF EXTREME SOUTHWEST CALIFORNIA
THROUGH THIS EVENING. THE WINDS WILL DECREASE LATE TONIGHT.

CAZ055-056-058-062-300330-
/O.EXB.KSGX.WI.Y.0011.000000T0000Z-090330T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
1218 PM PDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

DEVELOPING LOW PRESSURE OVER THE EASTERN DESERT AREAS OF
CALIFORNIA WILL CAUSE INCREASING WESTERLY WINDS OF 25 TO 35 MPH
WITH GUSTS TO NEAR 50 MPH THIS AFTERNOON AND THIS EVENING.

THE WINDS WILL DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060-300300-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-090330T0300Z/
APPLE AND LUCERNE VALLEYS-
1218 PM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

DEVELOPING LOW PRESSURE OVER THE EASTERN DESERT AREAS OF
CALIFORNIA WILL CAUSE STRONG SOUTHWEST TO WEST WINDS OF 25 TO 35
MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND THIS EVENING. THE
STRONG WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND...REDUCING
VISIBILITY AT TIMES IN SOME AREAS.

THE WINDS WILL DECREASE LATE THIS EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
000 
WWUS76 KSGX 300309
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
809 PM PDT SUN MAR 29 2009

...A WIND ADVISORY REMAINS IN EFFECT FOR THE MOUNTAINS AND FOR THE
SAN DIEGO DESERTS THROUGH MIDNIGHT...

.STRONG LOW PRESSURE OVER SOUTHERN NEVADA THIS EVENING WILL WEAKEN
OVERNIGHT. GUSTY WINDS OVER THE HIGHER MOUNTAINS AND THE SAN DIEGO DESERTS
WILL DECREASE AFTER MIDNIGHT. 

CAZ060-300415-
/O.EXP.KSGX.WI.Y.0011.000000T0000Z-090330T0300Z/
APPLE AND LUCERNE VALLEYS-
809 PM PDT SUN MAR 29 2009

...WIND ADVISORY HAS EXPIRED...

GUSTY NORTHWEST FROM 15 TO 30 MPH WILL CONTINUE THROUGH 10
PM. THE WINDS WILL DECREASE AND SHIFT TO THE NORTHEAST OVERNIGHT.



$$

CAZ055-056-058-062-300700-
/O.CON.KSGX.WI.Y.0011.000000T0000Z-090330T0700Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
809 PM PDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

STRONG ONSHORE PRESSURE GRADIENTS COMBINED WITH STRONG NORTHWEST
WINDS ALOFT WILL CONTINUE TO PRODUCE NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS TO NEAR 50 MPH THIS EVENING. THE WINDS WILL
DECREASE LATE TONIGHT.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 29, 1:30 AM PDT, 7 hours 21 minutes earlier.

Area forecast discussion, Mar 29, 1:30 AM PDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 AM PDT SUN MAR 29 2009

.SYNOPSIS...IT WILL TURN COOLER TODAY WITH THE RETURN OF THE MARINE
LAYER WEST OF THE MOUNTAINS WITH GUSTY WEST WINDS IN THE MOUNTAINS
AND DESERTS. LOCAL DRIZZLE COULD OCCUR WEST OF THE MOUNTAINS
TONIGHT. DRY WEATHER AND SEASONAL TEMPERATURES UNDER NORTHWEST FLOW
ALOFT WILL OCCUR MONDAY THROUGH WEDNESDAY. A TROUGH OF LOW PRESSURE
WILL BRING COOLER WEATHER...GUSTY WINDS...AND MORE CLOUDS WITH A
DEEPER MARINE LAYER THURSDAY AND FRIDAY.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

700 FT BASE STRATUS AND 3SM VIS FOG WILL BECOME MORE WIDESPREAD BY
SUNRISE DUE TO INCREASING ONSHORE FLOW AND A DEEPENING MARINE LAYER.
DAYTIME CLEARING MAY NOT BE COMPLETE TODAY ALONG SOME COASTAL
SECTIONS. TEMPS WILL BE 10 DEGREES LOWER W OF THE MTNS VERSUS
YESTERDAY. THE ONSHORE FLOW WILL RAISE THE MARINE INVERSION TO 3000
FEET AND CAUSE PATCHY DRIZZLE W OF THE MTNS TONIGHT. CLEARING OF THE
MARINE LAYER SHOULD OCCUR FROM N TO S MONDAY DUE TO WINDS SWITCHING
AROUND TO THE NE. MOST OF THE INLAND EMPIRE SHOULD CLEAR FAIRLY
EARLY MONDAY BUT W SAN DIEGO COUNTY COULD TAKE AWHILE TO CLEAR. THE
ONSHORE FLOW INCREASES TO 14 MB THIS PM AS AN INTENSE 996 SURFACE
LOW PRESSURE RAPIDLY DEVELOPS OVER LAS VEGAS. THIS WILL CAUSE A
BRIEF PERIOD OF LOCAL 45 MPH WEST WIND GUSTS IN THE UPPER DESERTS
THIS PM. FAIR WEATHER WITH LITTLE MARINE LAYER SHOULD PREVAIL TUE
AND WED WITH SEASONAL TEMPS. A STRONG WEST WIND EVENT AND COOLER
TEMPS ARE INDICATED FOR THU AND FRI AS A DRY 564 TROF BLASTS IN FROM
THE NW. LITTLE OR NO PRECIP IS INDICATED. WARM AND FAIR NEXT WKND
FOLLOWED BY MORE WEST WINDS THE FOLLOWING WEEK.

&&

.AVIATION...
290830Z...LOW CLOUDS WILL CONTINUE TO DEVELOP ALONG THE COAST THIS
MORNING...IMPACTING THE COASTAL AIRPORTS INITIALLY WITH 500 FOOT
CEILINGS AND VIS AROUND 3-5SM. THE MARINE LAYER WILL DEEPEN AS A
COASTAL EDDY GETS GOING AND THE CEILINGS WILL BE AROUND 1000 FEET BY
14-15Z. THE CLOUDS WILL SCATTER OUT BETWEEN 17Z AND 19Z. THEY WILL
COME BACK EARLY BETWEEN 23-03Z BUT HIGHER AT AROUND 1500-2000 FEET.
CLOUDS WILL EVENTUALLY FILL THE COASTAL BASIN THIS EVE WITH LOW VIS
MAINLY ALONG THE INLAND EXTENT OF CLOUDS IN THE HILLS.

ABOVE AND BEYOND THE MARINE LAYER...SOME HIGH CLOUDINESS WITH
UNRESTRICTED VISIBILITIES WILL CONTINUE TODAY. STRONG WINDS THIS
AFTERNOON AND EVENING IN THE MOUNTAINS AND DESERTS WILL PRODUCE
TURBULENCE IN THE LEE OF THE MOUNTAINS AND POSSIBLY A FEW ROTORS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MACKECHNIE
AVIATION...MM

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.